Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 26, 2011, 3:55 AM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 3:55 AM CDT (08:55 UTC)
- Expired
- Mar 26, 2011, 4:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:20 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 26, 3:20 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 320 AM CDT SAT MAR 26 2011 .DISCUSSION... CONVECTION IS ALREADY DEVELOPING ALONG AND NORTH OF A SFC WARM FRONT EARLY THIS MORNING...AND THIS WILL BE THE THEME THROUGH MUCH OF THE DAY AND INTO TONIGHT. WHERE EXACTLY THE WARM FRONT STALLS WILL DETERMINE SPECIFIC WEATHER IMPACTS THROUGH THE DAY...AND THAT POSITION IS YET A LITTLE MORE REFINED THIS MORNING. THE POTENTIAL STILL EXISTS FOR SOME HEAVY RAINFALL IN THE AREA...INCLUDING CHANCES FOR SEVERE WEATHER OVER THE NEXT 24 HOURS. FOR NEXT WEEK...A CLEARER FORECAST PICTURE IS BEGINNING TO EMERGE...AT LEAST WITH REGARD TO TIMING AND MOVEMENT OF SOME OF THE LARGER SCALE FEATURES. AS USUAL...MORE DETAILS FOLLOW BELOW. SFC/LOW-LVL FRONTOGENESIS AND ENHANCED CONVERGENCE ALONG A WARM FRONT IS GIVING RISE TO SCATTERED CONVECTION IN PORTIONS OF NORTHERN MISS/WESTERN TN INTO NORTHERN AL THIS MORNING. CONVECTION IS AIDED IN DEVELOPMENT BY ELEVATED MOISTURE ADVECTION IN ASSOC/W AN AMPLE 30-40 KT LOW/MID LVL JET. THE SFC WARM FRONT IS A LITTLE MORE DIFFUSE IN OUR EASTERN AREAS...BUT AS A SFC LOW SLOWLY EJECTS FROM THE SOUTHERN PLAINS THIS MORNING...THE WARM FRONT WILL BECOME MORE DESCRIPT FROM WEST TO EAST. WEAK MID-LVL SHORT WAVES WILL RIDE QUICKLY EASTWARD IN THE NEAR ZONAL UPPER FLOW PATTERN...AND GIVE RISE TO FURTHER CONVECTION AS THE WARM FRONT SLOWLY SETTLES NORTHWARD ACROSS OUR AREA THIS MORNING. SFC STREAMLINE PROGS FROM A CONSENSUS OF SHORT RANGE GUIDANCE SUGGESTS THE CONVERGENT BOUNDARY WILL SETUP NEARLY ALONG THE TN RIVER CORRIDOR...OR PERHAPS A LITTLE SOUTH. WHERE EXACTLY THIS BOUNDARY SETS UP IS IMPORTANT FOR SEVERE WEATHER CONSIDERATIONS. ENHANCED SHEAR IN THE VICINITY OF THE WARM FRONT WILL PROVIDE FOR LOW-LVL STORM ROTATION AND INCREASED CHANCES FOR SVR WEATHER. MOST OF THE ACTIVITY IS LIKELY TO STAY JUST NORTH OF THE FRONT THIS MORNING...WITH ELEVATED INSTABILITY SUFFICIENT TO CREATE THUNDER AND SMALL HAIL. RAIN CORES COULD BECOME PARTICULARLY HVY...BUT STORMS WILL BE MOVING QUICKLY ALONG TO THE E-NE AT ABOUT 40 MPH. COUPLED UPR JET STREAKS WILL ENHANCE BROAD SCALE LIFT OVER THE TN VALLEY LATER THIS MORNING...SO EXPECTING SHOWERS/STORMS TO EXPAND GRADUALLY IN COVERAGE AND INTENSITY. REPEATED SHOWERS AND POTENTIALLY HVY STORMS WILL PRESENT A SLIGHT CHANCE FOR FLASH FLOODING THIS MORNING AS WELL. LATER THIS AFTERNOON...THE FRONT WILL STILL BE DRAPED W-E ACROSS OUR AREA...PERHAPS IN THE SAME LOCATION. LARGE SCALE LIFT MAY WEAKEN A LITTLE AS THE UPR JET CONFIGURATION WEAKENS A LITTLE. THUS...EXPECTING A DECREASE IN THE COVERAGE CONVECTIVE ACTIVITY. HOWEVER...LIFT IN ASSOC/W THE STALLED FRONT WILL CONTINUE. AS THE SFC LOW CONTINUES TO MOVE TOWARDS THE AREA LATER IN THE DAY...SFC WINDS WILL TEND TO BACK A LITTLE. THE INCREASED LOW-LVL CONVERGENT FLOW SOUTH OF THE FRONT MAY LEAD TO SCTD CONVECTION. AS CELLS MOVE NORTHWARD AND TAP INTO THE SHEAR-ENHANCED ENVIRONMENT NEAR THE FRONT...SUPERCELLS AND SHORT-LIVED TORNADOES MAY OCCUR. NORTH OF THE FRONT...THE PRIMARY CONCERN WILL CONTINUE TO BE HVY RAIN FROM CONVECTIVE CLUSTERS AND LARGE HAIL. THE SFC LOW WILL RIDE TO THE EAST ALONG THE STATIONARY FRONT...PUSHING INTO NW ALABAMA BY ABOUT 06Z. ENHANCED SHEAR ALONG THE FRONT AND JUST EAST OF THE TRIPLE POINT WILL CONTINUE TO PRESENT A HEIGHTENED RISK FOR ROTATING SUPERCELLS INTO THE EVENING HOURS. THE ISOLATED TORNADO THREAT WILL CONTINUE...AS WILL THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WHILE THE LOW-LVL JET INCREASES. AGAIN...THE THREAT APPEARS HIGHEST IN ABOUT THE SOUTHERN HALF OF THE FORECAST AREA...BUT ULTIMATELY WHEREVER THE FRONT STALLS. THE LOW WILL TRACK EASTWARD ACROSS THE AREA...WITH COLD AIR ADVECTION IN TOW BY 12Z. SHOWERS AND STORMS WILL DIMINISH FROM WEST TO EAST OVERNIGHT. FOR THE FORECAST...WILL HANG ON TO TO A SLIGHT CHANCE/CHANCE SHOWERS FOR EASTERN AREAS THROUGH SUNDAY MORNING. TOTAL PRECIP THROUGH THE DURATION OF THE EVENT IS CURRENTLY FORECAST TO BE AROUND TWO INCHES AREAWIDE...GIVE OR TAKE A HALF INCH OR SO. WILL CONTINUE WITH THE ESF. OTHERWISE FOR SUNDAY...AFTERNOON HIGHS WILL LIKELY FALL BACK INTO THE 50S...AND THE FORECAST WILL HEDGE TOWARDS MORE CLOUD COVER. CONTINUING CAA WILL DRIVE TEMPS DOWN INTO THE MID 30S TO NEAR 40 ON MONDAY MORNING. A QUICK-MOVING WEAK UPR WAVE MAY INSTIGATE LIGHT SHOWER DEVELOPMENT DURING THE EARLY MORNING. NOT CONFIDENT IN MOISTURE AVAILABILITY THOUGH...SO WILL JUST FORECAST A SLGT CHANCE TO LOW CHANCE POP. IF LIGHT PRECIP DOES OCCUR...TEMPS ALOFT WILL BE WARM ENOUGH TO SUPPORT LIQUID PRECIP. IN THE FAST MOVING QUASI-ZONAL FLOW PATTERN ACROSS THE CONUS...ANOTHER SYSTEM WILL DIVE INTO THE ROCKIES BY TUES...AND GIVE RISE TO CYCLOGENESIS IN THE PLAINS. GFS/GFS ENSEMBLES/ECMWF ARE SHOWING MUCH BETTER AGREEMENT WITH THESE FEATURES IN 26/00Z RUNS...LEADING TO HIGHER FORECAST CONFIDENCE NOW. THE SFC LOW IS EXPECTED TO TRACK TO OUR NW-N WITH A TRAILING COLD FRONT DUE MAINLY FOR THE 00-12Z TIMEFRAME ON WED. DUE TO INCREASED TIMING CONFIDENCE...HAVE INCREASED POPS TO LIKELY FOR THIS PERIOD. INSTABILITY LOOKS SUFFICIENT FOR THUNDERSTORMS...AND SHEAR PROFILES SUPPORTIVE OF SOME STORM ORGANIZATION. HOWEVER...IT IS STILL FAR TOO EARLY TO GET TOO SPECIFIC WITH IMPACTS. LIKELY...THIS WILL CONSIST OF A SQUALL LINE AHEAD OF A COLD FRONT WITH SOME ROTATIONAL SEGMENTS. ANOTHER UPR WAVE IS EXPECTED TO MOVE ACROSS THE REGION ON THURS/THURS NIGHT GENERATING LIGHT SHOWER ACTIVITY. WILL LEAN MORE TOWARDS THE ECMWF SOLUTION...WHICH INCLUDES A WEAKER UPR WAVE. HOWEVER OF NOTE...SEVERAL OF THE GFS ENSEMBLES ARE PROGGING A STRONG UPR WAVE MOVING ACROSS THE REGION AND CYCLOGENESIS IN THE NORTHERN GULF OF MEX LATE THURS INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 47 56 40 64 / 100 100 20 30 10 SHOALS 64 44 55 39 64 / 100 90 10 30 10 VINEMONT 65 50 56 40 62 / 100 100 20 30 10 FAYETTEVILLE 55 42 52 37 61 / 100 100 20 30 10 ALBERTVILLE 66 55 58 40 61 / 100 100 30 30 20 FORT PAYNE 61 52 59 39 60 / 100 100 30 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KDW
Hazardous weather outlook, Mar 25, 12:50 PM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT FRI MAR 25 2011 ALZ001>010-016-TNZ076-096-097-261000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1250 PM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY AFTER MIDNIGHT TONIGHT AS A WARM FRONT MOVES INTO THE TENNESSEE VALLEY. THE RAIN MAY BECOME HEAVY TOWARDS DAYBREAK...WITH EMBEDDED THUNDERSTORMS GRADUALLY INCREASING IN INTENSITY. THE PRIMARY THREAT DURING THE OVERNIGHT PERIOD WILL BE HEAVY RAINFALL...ALTHOUGH SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WARM FRONT WILL STALL OVER THE AREA AND ACT AS A FOCUS FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT FROM SATURDAY MORNING INTO LATE SATURDAY NIGHT. HEAVY RAINFALL WILL CONTINUE TO POSE A SLIGHT RISK FOR FLASH FLOODING OR MINOR STREAM FLOODING DURING THE PERIOD...ESPECIALLY SATURDAY MORNING. HOWEVER...THE THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES AND LARGE HAIL WILL ALSO BE PRESENT...PARTICULARLY FROM SATURDAY AFTERNOON INTO SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST LATE SATURDAY NIGHT AS A COLD FRONT CROSSES THE AREA. MORE FAST MOVING STORM SYSTEMS ARE EXPECTED TO IMPACT THE TENNESSEE VALLEY FROM TUESDAY THROUGH THURSDAY. HOWEVER...A HIGH DEGREE OF UNCERTAINTY STILL REMAINS REGARDING THE TIMING AND TRACKS OF THESE SYSTEMS...AND THEIR SPECIFIC IMPACTS FOR OUR AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE ON SATURDAY. KDW/JLL
In the hours before
Special weather statement, Mar 26, 3:41 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 AM CDT SAT MAR 26 2011
ALZ003-004-260915-
FRANKLIN-LAWRENCE-
341 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 415 AM CDT...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR ATWOOD...OR 8 MILES SOUTHEAST OF RED
BAY...MOVING EAST AT 60 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROCKWOOD...DUKETON.
ISBELL...SPRUCE PINE.
PLEASANT RIDGE...THARPTOWN.
NEWBURG.
LANDERSVILLE...MT HOPE.
MOULTON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3432 8814 3458 8814 3457 8755 3458 8751
3458 8727 3430 8726
TIME...MOT...LOC 0841Z 261DEG 54KT 3440 8798
CAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:41 AM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 34 min |
| Mar 26, 4:12 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 17 min |
| Mar 26, 4:14 AM CDT | Special Weather Statement | HUN | Lauderdale | 46 min |
| Mar 26, 4:33 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 42 min |
| Mar 26, 5:12 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, Franklin, Lawrence, Morgan | 33 min |
| Mar 26, 5:29 AM CDT | Special Weather Statement | HUN | Franklin | 31 min |
| Mar 26, 5:42 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 33 min |
| Mar 26, 5:56 AM CDT | Special Weather Statement | HUN | Franklin | 34 min |
| Mar 26, 6:13 AM CDT | Special Weather Statement | HUN | Marshall | 47 min |
| Mar 26, 6:32 AM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 28 min |
| Mar 26, 6:58 AM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lawrence | 47 min |
| Mar 26, 7:12 AM CDT | Special Weather Statement | HUN | DeKalb | 33 min |
| Mar 26, 7:14 AM CDT | Special Weather Statement | HUN | Morgan | 46 min |
| Mar 26, 7:46 AM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 44 min |
| Mar 26, 8:36 AM CDT | Special Weather Statement | HUN | Jackson, Lawrence, Morgan | 39 min |
| Mar 26, 8:38 AM CDT | Flash Flood Warning | HUN | Franklin, Lawrence | 117 min |
| Mar 26, 9:21 AM CDT | Special Weather Statement | HUN | DeKalb | 39 min |
| Mar 26, 1:48 PM CDT | Special Weather Statement | HUN | Cullman | 27 min |
| Mar 26, 2:14 PM CDT | Flash Flood Warning | HUN | Madison | 3 hr |
| Mar 26, 6:01 PM CDT | Special Weather Statement | HUN | Lauderdale | 44 min |
| Mar 26, 6:05 PM CDT | Special Weather Statement | HUN | Colbert | 40 min |
| Mar 26, 6:33 PM CDT | Special Weather Statement | HUN | Jackson | 27 min |
| Mar 26, 6:44 PM CDT | Special Weather Statement | HUN | Limestone | 46 min |
| Mar 26, 6:56 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 34 min |
| Mar 26, 3:28 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 32 min |
| Mar 26, 6:21 AM CDT | Special Weather Statement | HUN | Franklin, Lincoln | 39 min |
| Mar 26, 4:03 PM CDT | Special Weather Statement | HUN | Moore | 27 min |
| Mar 26, 6:15 PM CDT | Special Weather Statement | HUN | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.